Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 15, NWS Mobile, AL

January 6, 2017Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 6, 2017, 10:08 AM CST for Escambia County, Florida; Baldwin County, Alabama. It took effect at Jan 7, 2017, 10:30 AM CST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jan 6, 2017, 10:08 AM CST (16:08 UTC)
In effect from
Jan 7, 2017, 10:30 AM CST
Expired
Jan 8, 2017, 9:00 AM CST
In force
23 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Perdido River near Barrineau Park (BRPF1). The gauge peaked at 12.14 ft at Jan 5, 2017, 11:00 AM CST.

actionminormoderate510152001/0601/0701/0801/09
Action stage
9 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

634 
WGUS44 KMOB 061608
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
1008 AM CST FRI JAN 6 2017



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Alabama...Florida... 

  Perdido River Near Barrineau Park affecting Baldwin AND Escambia COUNTIES.

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-FLC033-071608-
/O.NEW.KMOB.FL.W.0015.170107T1630Z-170108T1500Z/
/BRPF1.1.ER.170107T1630Z.170108T0000Z.170108T0900Z.NO/
1008 AM CST FRI JAN 6 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Perdido River Near Barrineau Park
* From Saturday morning until Sunday morning
* At 9 AM Friday the stage was...8.5 feet. 
* Minor flooding is forecast 
* Flood stage is 13 feet. 
* Forecast to rise above flood stage by tomorrow late morning and continue to 
  rise near 13.6 feet by tomorrow evening. The river will fall below flood stage
  by early Sunday.
* At 13 feet...River begins to leave its banks at the parking lot of 
  Adventures Unlimited. River begins to threaten several permanently parked 
  travel trailers.

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
 3052 8746 3064 8740                  

$$
2 follow-up statements
602 
WGUS84 KMOB 062149
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
349 PM CST FRI JAN 6 2017
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Perdido River Near Barrineau Park affecting Baldwin AND Escambia COUNTIES. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-FLC033-072149-
/O.CON.KMOB.FL.W.0015.170107T1630Z-170108T1500Z/
/BRPF1.1.ER.170107T1630Z.170108T0000Z.170108T0900Z.NO/
349 PM CST FRI JAN 6 2017

The Flood Warning continues for
  the Perdido River Near Barrineau Park
* From tomorrow late morning until Sunday morning.
* At 3 PM Friday the stage was 7.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 13 feet.
* Forecast to rise above flood stage by tomorrow late morning and continue to 
  rise near 13.6 feet by tomorrow evening. The river will fall below flood stage
  Sunday morning.
* At 13 feet...River begins to leave its banks at the parking lot of 
  Adventures Unlimited. River begins to threaten several permanently parked 
  travel trailers.

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
 3052 8746 3064 8740                  

$$
853 
WGUS84 KMOB 071729
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1129 AM CST SAT JAN 7 2017
 

...The flood warning is cancelled for the following river in Alabama...
Florida...
 
  Perdido River Near Barrineau Park affecting Baldwin AND Escambia Counties.

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-FLC033-071759-
/O.CAN.KMOB.FL.W.0015.000000T0000Z-170108T1500Z/
/BRPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1129 AM CST SAT JAN 7 2017

The Flood Warning is cancelled for
  The Perdido River Near Barrineau Park
* At 10 AM Saturday the stage was 7.6 feet. 
* Flood stage is 13 feet.

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
 3052 8746 3064 8740                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 6, 6:20 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 6, 6:20 AM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
620 AM CST Fri Jan 6 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Widespread rain and 300' to 700' ceilings expected
throughout the day with visibilities fluctuating between MVFR and VFR
through the day. Breezy northerly winds will become gusty at times
today and strengthen tonight. Subfreezing temperatures expected
tonight and a wintry mix of light freezing rain and sleet expected
over inland areas but rain is expected to remain the precipitation
mode at TAF sites. /08

&&

.PREV DISCUSSION... /issued 611 AM CST Fri Jan 6 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...Updated WWA section for expansion of Winter Wx Advisory.
/13

PREV DISCUSSION... /issued 510 AM CST Fri Jan 6 2017/

NEAR TERM /Now Through Friday night/...Cold front currently extends
southwestward from the Choctawhatchee Bay in the Western Florida
Panhandle (At 4 AM...Destin's temperature on the warm side was 69
degrees while the temperature at Valparaiso airport was 55) to across
the southeastern tip of Louisiana and out over the Western Gulf. The
cold front will continue to push southward across the Gulf and breezy
to windy northerly winds will follow in its wake as modified Arctic
air pushes into the region. An upstream shortwave trough has begun to
back mid and upper level winds over the area and overrunning rain is
expected to expand across the area today with a wintry mix developing
over our northern interior counties by this afternoon and slowly
expanding southward during the evening to north of a line roughly
extending from near Wiggins, MS to Florala, AL. Some spotty mixed
precipitation could develop south of this line but no accumulations
are anticipated at this time. North of the line light accumulations
are anticipated sleet and snow less than 1/2 an inch and ice accrual
from freezing rain less than one tenth of an inch. Precipitation
should exit the entire area tonight between 3 and 6 AM. Today's highs
should occur this morning and gradually lower through the day.
Overnight lows will drop into the low 20s to upper 20s low 30s closer
to the coast. /08

SHORT TERM /Saturday Through Sunday night/...Dry weather prevails as
strong high pressure builds into the eastern states, bringing a very
cold arctic airmass to the area. This will be the coldest airmass of
the season as highs on Saturday struggle to reach the mid 30s inland
to low 40s along the coast. Lows Saturday night drop into the 16 to
22 degree range inland and upper 20s along the coast. A Hard Freeze
Watch has been issued for interior portions of the area for the
potential of lows 20 degrees or below. Some recovery on Sunday as
highs warm into the low 40s inland to upper 40s near the coast. Lows
Sunday night will drop into the low to mid 20s inland to mid 30s
along the coast. /13

LONG TERM /Monday Through Thursday/...A warming trend begins Monday
as flow becomes southeasterly and then southerly over the local area
between building high pressure over the western Atlantic and
deepening low pressure over the Great Plains. Temperatures will
rebound dramatically (compared this weekend) by midweek, with
afternoon highs getting back up to the low 70's areawide by
Wednesday. Low temps will remain chilly Monday night before becoming
milder (low to mid 50s inland to around 60 near the coast) into
midweek. Rain chances also increase into the midweek as moisture
returns ahead of the next cold front approaching from the west. /13

MARINE...A strong cold front will push southward over our coastal
waters this morning.  Northerly winds of 20 to 30 knots with higher
gusts will follow in the fronts wake producing very rough seas. Very
strong offshore flow will continue into Sunday.  A moderate
southeast flow begins to develop by Monday as surface high pressure
build into the Southeastern States. /08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Winter Weather Advisory from noon today to 3 AM CST Saturday for
     ALZ051>058.

     Hard Freeze Watch from late Saturday night through Sunday
     morning for ALZ051>060-261-262.

     Winter Weather Advisory from 6 PM this evening to 3 AM CST
     Saturday for ALZ059-060-261-262.

FL...None.
MS...Winter Weather Advisory from noon today to 3 AM CST Saturday for
     MSZ067-075-076.

     Hard Freeze Watch from late Saturday night through Sunday
     morning for MSZ067-075-076-078-079.

     Winter Weather Advisory from 6 PM this evening to 3 AM CST
     Saturday for MSZ078-079.

GM...Small Craft Advisory until noon CST Sunday for GMZ630>635-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 6, 6:24 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
624 AM CST FRI JAN 6 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
624 AM CST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A MUCH COLDER AIRMASS WILL MOVE INTO THE AREA TODAY AND TONIGHT
FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. RAIN WILL SPREAD ACROSS
THE REGION THROUGH THE DAY...AND MAY TRANSITION TO A MIX OF FREEZING
RAIN AND SLEET OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA AS EARLY AS THIS AFTERNOON AS COLDER AIR MOVES INTO THE
REGION. A MIX OF FREEZING RAIN...SLEET AND POSSIBLY A FEW SNOW
FLURRIES WILL SPREAD SOUTHWARD THIS EVENING INTO LATE TONIGHT...WITH
LIGHT ICE AND SLEET ACCUMULATIONS EXPECTED TO IMPACT LOCATIONS
GENERALLY NORTH OF A WIGGINS MISSISSIPPI TO JUST NORTH OF FLORALA
ALABAMA LINE. PRECIPITATION SHOULD END FROM WEST TO EAST BETWEEN
MIDNIGHT AND AROUND 3 AM CST SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HARD FREEZE WILL BE POSSIBLE OVER INTERIOR PORTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST AND SOUTH CENTRAL ALABAMA LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-071230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
624 AM CST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A STRONG NORTHERLY FLOW WILL DEVELOP TODAY IN THE WAKE OF A STRONG
COLD FRONT TODAY...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CONTINUE THROUGH SUNDAY MORNING
DUE TO STRONG NORTHERLY WINDS AND HIGH SEAS. /13

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 10:00 AM CSTRiver Flood WarningMOBOkaloosa4 days
Jan 6, 3:55 AM CSTHard Freeze WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more23 hr
Jan 6, 11:03 AM CSTWinter Storm WarningMOBChoctaw, Clarke, Washington, Wilcox12 hr
Jan 6, 1:59 PM CSTGale WarningMOB34 hr
Jan 6, 1:59 PM CSTSmall Craft AdvisoryMOB46 hr
Jan 6, 3:24 PM CSTWind Chill AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more18 hr

Nearby

River Flood Warnings in Florida, 2017River Flood Warnings in Alabama, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.